MAUDE Adverse Event Report: TELEFLEX MEDICAL STYLET,SHER-I-SLIP,PEDIATRIC; STYLET, TRACHEAL TUBE

TELEFLEX MEDICAL STYLET,SHER-I-SLIP,PEDIATRIC; STYLET, TRACHEAL TUBE
Catalog Number 5-15102
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported complaint issue of "detached - stylet" was confirmed based upon the sample received.The customer returned one unit 5-15102 stylet, sher-i-slip, pediatric for investigation.The customer also returned one non-tfx et tube (portex, size 2.5).The returned samples were visually examined with and without magnification.Visual examination of the returned samples revealed that the stylet was missing part of its sheath at the distal end.Part of the sheath was broken completely off and part of it had a layer sheared off.The broken piece of the sheath was inside of the returned et tube.It appears that the sheath got stuck inside the tube and tore off once the stylet was pulled.The damaged stylet was measured with a ruler to see how much of the sheath broke off.The sheath was fully broken off from the stylet up to approximately 5 3/16" from the distal tip.The sheath was also partially sheared off an additional 13/16".The outer diameter of the returned stylet was measured with a digital caliper.According to required specifications, the stylet should have an o.D.Of 1.7mm.Multiple measurements were taken of the outer diameter where the stylet was still covering the wire and all measurements were between 1.64-1.70mm.There are no dimensional issues with the outer diameter of the stylet.The stylet wire seems to have been pulled forward since the sheath at the proximal end is no longer over the wire.Based on the observed damage, the stylet most likely got trapped inside the et tube and after pulling on the stylet, part of the sheath broke off due to the excess friction.The outer diameter was found to be approximately 1.64-1.70mm for the broken stylet which is within the specifications.Therefore, the stylet would not get trapped inside the et tube due to being too big for the tube.A device history record review was performed with no evidence to suggest a manufacturing related cause.Based on the observed damage, it appears that unintentional user error caused or contributed to this event.However, it could not be determined exactly how or why this occurred.Teleflex will continue to monitor and trend on this complaint issue.
 
Event or Problem Description
It was reported that "i am reporting an issue with a stylet that was used in our unit where the blue sheath dislodged in the endotracheal tube during intubation".Additional information: during intubation of an infant the stylet came out without the plastic sheath, which stayed in the tube.The physician pulled out the endotracheal tube with the stylet plastic in it.The patients sats dropped to 40% for 20 seconds, they were bagged for 2 minutes to bring sats back up and then reintubated without issue.The patient was reported as "critical, but stable on a ventilator".There was no reported patient harm or consequence from the reported incident.

Brand Name
STYLET,SHER-I-SLIP,PEDIATRIC
Common Device Name
STYLET, TRACHEAL TUBE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18745663
Report Number3003898360-2024-00231
Device Sequence Number17950277
Product Code BSR
UDI-Device Identifier04026704397525
UDI-Public04026704397525
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2025
Device Catalogue Number5-15102
Device Lot Number73A2000592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Initial Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown